Best drug for hormone treatment/IMRT/SBRT for Prostate cancer

Options
hungarian
hungarian Member Posts: 18 Member
edited August 2022 in Prostate Cancer #1

Husband will be receiving hormone treatment prior to 25 rounds of radiation and then 3 of Cyberknife. Really concerned about side effects of HT. Would appreciate perspectives and options. Thank you!

Comments

  • Old Salt
    Old Salt Member Posts: 1,415 Member
    Options

    For how long?

  • J69
    J69 Member Posts: 35 Member
    Options

    Hungarian, I am also a GL 8. I had 27 IMRT treatments. No Cyberknife. I started with Firmagon before my first treatment. I had a bad reaction at the injection site. My Uro changed my ADT to the newer drug Orgovyx. It is supposed to have less cardiac SEs. My PSA has become undetectable. I have been on Orgovyx going on 9 months out of 18 months total. The side effects are no different than the rest of other hormone treatments. However, the hot flashes have been minimal. The fatigue is not that bad, but libido is gone. Weight gain will happen if there is bad diet and lack of exercise. My breast have enlarged some and my testicles have shrunk. I do however get through each day just fine. Orgovyx is very expensive, but my URO has been able to lower my out of pocket to $40.00 a month. Orgovyx is one small pill taken daily in the morning. Very easy to remember. The side effects seem like a bunch to handle, but it is much better than the alternative of not fighting the disease. Best wishes to your husband.

  • hungarian
    hungarian Member Posts: 18 Member
    Options

    Not sure yet. We will meet with urologist on Friday to discuss.

  • hungarian
    hungarian Member Posts: 18 Member
    Options

    Thank you so much. This will be helpful during our meeting on Friday with the urologist.

  • hungarian
    hungarian Member Posts: 18 Member
    Options

    We just found out that it will be Eligard. One shot every three months for one year.

  • Old Salt
    Old Salt Member Posts: 1,415 Member
    edited August 2022 #7
    Options

    It's my opinion that there is no 'best' drug, but they all do the job (lower testosterone). Unfortunately, they all have side effects; some are quite common (fatigue, weight gain, hot flashes, loss of libido etc.). More serious side effects include a significant cardiovascular risk.

    I had Lupron (18 months). The latter is the same as Eligard (leuprolide), except for the method of injection (intramuscularly). Some like the subcutaneous injection (Eligard) better. Skill of the RN in the administration of the shot is relevant.

    Just about everybody recommends serious exercise to counteract the more common side effects. An upbeat attitude will also help ('some day this will all be over').

    Good luck to the two of you.

  • hungarian
    hungarian Member Posts: 18 Member
    Options

    Thank you for your insight. Good luck to you as well.